Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2015, 6:26 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 30, 2015, 7:11 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:43 PM EDT | TSTM WND DMG | 3 Se Jericho, NC | ONE TREE DOWN ALONG HIGHWAY 62 SOUTH. |
| Jun 30, 6:58 PM EDT | TSTM WND DMG | 3 Ene Hightowers, NC | ONE TREE DOWN ON A POWER LINE AT THE HYCO CREEK BRIDGE ON GRIERS CHURCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:22 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS51 KRNK 302226
SVRRNK
NCC033-157-302330-
/O.NEW.KRNK.SV.W.0081.150630T2226Z-150630T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 625 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CAMP SPRINGS TO GRAHAM...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
CAMP SPRINGS...
PROSPECT HILL...
JERICHO...
AND SEMORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS GUILFORD COUNTY NORTH CAROLINA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7965 3654 7914 3624 7916 3625 7953
3624 7953 3624 7963
TIME...MOT...LOC 2225Z 232DEG 33KT 3625 7961 3607 7942
HAIL...<.75IN
WIND...60MPH
$$
DS4 follow-up statements
752 WWUS51 KRNK 302242 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 642 PM EDT TUE JUN 30 2015 NCC157-302251- /O.CAN.KRNK.SV.W.0081.000000T0000Z-150630T2330Z/ ROCKINGHAM NC- 642 PM EDT TUE JUN 30 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. LAT...LON 3654 7914 3624 7916 3625 7947 3633 7952 TIME...MOT...LOC 2241Z 232DEG 33KT 3634 7947 3616 7928 $$ NCC033-302330- /O.CON.KRNK.SV.W.0081.000000T0000Z-150630T2330Z/ CASWELL NC- 642 PM EDT TUE JUN 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTHEASTERN CASWELL COUNTY... AT 641 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CAMP SPRINGS TO NEAR MEBANE...MOVING NORTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... YANCEYVILLE... CAMP SPRINGS... PROSPECT HILL... JERICHO... AND SEMORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3654 7914 3624 7916 3625 7947 3633 7952 TIME...MOT...LOC 2241Z 232DEG 33KT 3634 7947 3616 7928 HAIL...<.75IN WIND...60MPH $$ DS
935
WWUS51 KRNK 302252
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
652 PM EDT TUE JUN 30 2015
NCC033-302330-
/O.CON.KRNK.SV.W.0081.000000T0000Z-150630T2330Z/
CASWELL NC-
652 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN CASWELL COUNTY...
AT 652 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YANCEYVILLE TO NEAR PROSPECT HILL...MOVING
NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
PROSPECT HILL...
JERICHO...
SEMORA...
AND HAMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3654 7914 3624 7916 3625 7935 3638 7942
TIME...MOT...LOC 2252Z 232DEG 33KT 3639 7939 3621 7920
HAIL...<.75IN
WIND...70MPH
$$
DS994 WWUS51 KRNK 302304 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 704 PM EDT TUE JUN 30 2015 NCC033-302330- /O.CON.KRNK.SV.W.0081.000000T0000Z-150630T2330Z/ CASWELL NC- 704 PM EDT TUE JUN 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR EASTERN CASWELL COUNTY... AT 703 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR HAMER TO PROSPECT HILL...MOVING NORTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PROSPECT HILL... SEMORA... HAMER... TOPNOT... AND LEASBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3654 7914 3624 7916 3624 7924 3646 7929 TIME...MOT...LOC 2303Z 229DEG 34KT 3647 7925 3625 7917 HAIL...<.75IN WIND...60MPH $$ DS
827
WWUS51 KRNK 302311
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT TUE JUN 30 2015
NCC033-302320-
/O.CAN.KRNK.SV.W.0081.000000T0000Z-150630T2330Z/
CASWELL NC-
711 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASWELL COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3654 7914 3624 7916 3624 7924 3646 7929
TIME...MOT...LOC 2309Z 232DEG 33KT 3651 7919 3629 7911
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:25 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 30, 3:25 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT TUE JUN 30 2015 .SYNOPSIS... A COLD FRONT WILL APPROACH THE REGION WEDNESDAY. THE FRONT WILL STALL ACROSS THE AREA BY WEDNESDAY NIGHT. A SERIES OF LOWS WILL TRACK ALONG THE FRONT THURSDAY THROUGH THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 240 PM EDT TUESDAY... SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM. MAIN FOCUS WILL BE FOR DEVELOPING CONVECTION IN WV/FAR SW VA MOVING EWD INTO THE INCREASINGLY UNSTABLE ENVIRONMENT IN OUR FORECAST. THERE IS A INSTABILITY MINIMUM AT 18Z FROM THE ALLEGHANY HIGHLANDS TO THE NEW RIVER VALLEY AS THE DEWPOINTS ARE LOWER HERE. ANOTHER AREA TO WATCH FOR STRONG TO SEVERE STORMS WILL BE IN THE PIEDMONT EARLY ON. THE LATEST HIGH-RES SEEMS OVERDONE ATTM...BUT EMPHASIZE CONVECTION IN SOUTHSIDE VA BY 19-20Z...MOVING OUT OF THIS AREA AFTER 21Z. WILL HAVE TO SEE HOW WEAK UPPER DISTURBANCES OVER THE MTNS AND CENTRAL KY MOVE INTO THIS EVENING. NOT EVERYONE WILL SEE STRONG TO SEVERE STORMS THIS EVENING AND HALF OF YOU WILL PROBABLY NOT SEE ANY RAIN. AS WE HEAD INTO THE LATE EVENING THE STORMS WILL WEAKEN AND FADE. AIRMASS WILL STAY MOIST AND WITH BASE OF TROUGH/VORT SWINGING ACROSS CANNOT RULE OUT SHOWERS OVERNIGHT...WITH AT LEAST SLIGHT TO LOW CHANCE POPS ACROSS THE FAR WESTERN CWA THROUGH MORNING. LOWS WILL BE IN THE 60S. UPPER FLOW WILL TURN MORE WESTERLY WEDNESDAY WITH FOCUS FOR STORMS SWINGING FURTHER SOUTHWEST...AND WEST FROM WESTERN KY INTO THE SMOKYS. HIGHEST POPS WILL BE IN THE SW VA/NW NC MTNS GIVEN THIS. MARGINAL RISK OF SVR REMAINS AROUND AND SOUTHWEST OF THIS AREA TOMORROW. WE SHOULD SEE MORE SUNSHINE AND RISING TEMPS ESPECIALLY IN THE PIEDMONT WITH HIGHS IN THE UPPER 80S/LOWER 90S. THE MOUNTAINS WILL BE WARM WITH INCREASING CLOUDS THEN SCATTERED STORMS...WITH LOWER 80S EXPECTED. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT TUESDAY A BROAD UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE U.S. THROUGH THE SHORT TERM PERIOD KEEPING AN UNSETTLED WEATHER PATTERN IN PLACE. MODELS DIFFER ON THE TIMING OF SHORTWAVES MOVING THROUGH THE UPPER TROF...BUT THERE IS CONSENSUS THAT ONE OF THE STRONGER WAVES MOVES OVER OUR AREA ON THURSDAY PROVIDING THE BEST CHANCE FOR WIDESPREAD AND ORGANIZED PRECIPITATION. OUR AREA ALSO FALLS UNDER THE RIGHT REAR QUAD OF A DEPARTING UPPER LEVEL JET IN NEW ENGLAND. WIDESPREAD CLOUDINESS ON THURSDAY MAY KEEP INSTABILITY DOWN...WITH MODELS SHOWING HIGHEST CAPES IN THE SOUTHEAST PORTION OF THE CWA WHERE MORE SUN IS EXPECTED. MODELS HAVE BEEN TRENDING SLOWER WITH THIS SYSTEM...AND AS A RESULT...LOWERED POPS IN THE EAST. HOWEVER...THIS MAY ALLOW FOR MORE HEATING IN THE SOUTH AND EAST RESULTING IN A BETTER CHANCE FOR SEVERE WEATHER. HEAVY RAIN IS ALSO POSSIBLE...AS PWATS SOAR TO 1.5 TO 2.0" BY THURSDAY AFTERNOON. WILL CONTINUE TO MENTION THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE WEATHER IN THE HWO. IN THE WAKE OF THIS SYSTEM...THE SFC BOUNDARY IS PUSHED SOUTH INTO NC ON FRIDAY LEAVING US WITH A EAST/SOUTHEAST LOW LEVEL FLOW. AS A RESULT...DROPPED HIGHS ON FRIDAY AND KEPT HIGHEST POPS IN THE FAR WEST AND FAR SOUTH CLOSEST TO THE PROJECTED LOCATION OF THE LOW LEVEL BOUNDARY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM EDT TUESDAY THROUGH THE LONG TERM PERIOD...THE GFS AND ECMWF KEEP THE EASTERN U.S. UNDER AN UPPER TROF THAT FLATTENS BY EARLY NEXT WEEK. A SERIES OF SHORTWAVES WILL MOVE THROUGH THIS TROF THROUGH THE WEEKEND...KEEPING A CHANCE FOR SHOWERS AND STORMS THROUGH THE PERIOD...WITH THE HIGHEST POPS IN THE WEST CLOSEST TO THE BEST UPPER LEVEL SUPPORT. THE GFS AND TO A LESSER EXTENT THE CANADIAN MODELS ARE STRONGER AND DEEPER WITH AN UPPER LEVEL SYSTEM EARLY NEXT WEEK...WHILE THE ECMWF IS MORE OPEN AND PROGRESSIVE. WHAT ACTUALLY HAPPENS WILL LIKELY BE SOMEWHERE BETWEEN THESE SOLUTIONS....BUT THE BOTTOM LINE IS THAT OUR REGION WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF AXIS...KEEPING UNSETTLED WEATHER IN PLACE THROUGH THE LONG TERM PERIOD. TEMPS ARE EXPECTED TO BE NEAR NORMAL THROUGH THE PERIOD. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 120 PM EDT TUESDAY... UNDER INCREASING INSTABILITY AND SOME WEAK UPPER LEVEL SUPPORT...LOOK FOR CU THIS AFTERNOON TO TOWER INTO CBS AS WE HEAD THROUGH 21Z. HIGH-RES MODELS SHOWING ENOUGH CONSENSUS ON WHERE CONVECTION WILL FIRE AND MOVE IN. SO...WILL KEEP VCTS IN OVER MOST TAF SITES IN THE 19-21Z TIME FRAME. CONFIDENCE IS HIGH ENOUGH THAT SHOULD SEE STORMS IN THE BLF AREA BETWEEN 20-23Z...SO ADDED A TEMPO GROUP HERE. CONFIDENCE NOT AS HIGH NORTHEAST. MODELS SEEM TO PINPOINT SOUTHSIDE VA NEAR DAN EARLY...THEN MOVE THE EMPHASIS WEST OF THE BLUE RIDGE AFTER 20Z. ANY SHOWERS OR TSRA WILL BRING GUSTY WINDS WITH POTENTIAL FOR SOME SVR GUSTS PER LATEST STORM PREDICTION CENTER OUTLOOK. AVIATION INTERESTS WILL NEED TO MONITOR RADAR AND SIGMETS THROUGH THIS EVENING. AS WE HEAD INTO THE OVERNIGHT THE ACTIVITY WINDS DOWN. WE WILL SEE SOME FOG AND LOWER CIGS WORK INTO THE MTNS AFTER 06Z...SO KEPT THE PREVIOUS FORECAST AND TRIED TO TOUCH ON MORE FOG AT LWB/DAN/BCB. AS WE HEAD THROUGH WED MORNING WE SCATTER OUT WITH VFR EXPECTED. TSRA WILL BE MORE WIDELY SCATTERED WEDNESDAY WITH FOCUS SHIFTING SOUTHWEST. BEST THREAT FOR STORMS WILL LIE FROM BLF-BCB AND SOUTHWEST INTO TN. EXTENDED AVIATION DISCUSSION... THE REGION WILL BE IN A GENERAL NORTHWEST FLOW PATTERN THROUGH SATURDAY. WHILE ISOLATED TO SCATTERED SHOWERS AND STORMS CANNOT BE RULE OUT ANY OF THESE DAYS...THE BEST POTENTIAL WILL BE ON THURSDAY...THEN AGAIN LATER FRIDAY...FOLLOWED BY A THIRD POTENTIAL INCREASE IN COVERAGE ON SATURDAY AS SEPARATE SHORTWAVE TROUGHS PROGRESS TROUGH THE NORTHWEST FLOW. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA MUCH OF THE TIME. THE EXCEPTIONS WILL COME AS TEMPORARY DECREASES WITHIN ANY HEAVIER RAIN SHOWERS OR THUNDERSTORMS...AND THEN LATE AT NIGHT AND EARLY MORNING DUE TO RIVER OR MOUNTAIN VALLEY FOG...ESPECIALLY IN AREAS THAT RECEIVED PRECIPITATION THE DAY BEFORE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...PH LONG TERM...PH AVIATION...AMS/JH/WP
Hazardous weather outlook, Jun 30, 3:47 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT TUE JUN 30 2015 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-012000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 347 PM EDT TUE JUN 30 2015 ...SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. STRONG WIND GUSTS WILL BE THE PRIMARY THREAT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE WHICH MAY PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003>006-019-020-VAZ032>035-043>047-058-059-012000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 347 PM EDT TUE JUN 30 2015 ...SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 30, 5:00 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 3 ENE GALAX CITY 36.68N 80.87W
06/30/2015 E0.50 INCH CARROLL VA TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
&&
WHPSpecial weather statement, Jun 30, 5:11 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 511 PM EDT TUE JUN 30 2015 VAZ017-022-033-302200- FLOYD-ROANOKE-FRANKLIN- 511 PM EDT TUE JUN 30 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROANOKE...NORTHWESTERN FRANKLIN...NORTHEASTERN FLOYD AND SOUTH CENTRAL CITY OF ROANOKE COUNTIES... AT 511 PM EDT...A STRONG THUNDERSTORM WAS OVER COPPER HILL...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROANOKE... BOONES MILL... BENT MOUNTAIN... COPPER HILL... AND CALLAWAY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3698 8009 3709 8020 3725 7999 3714 7983 TIME...MOT...LOC 2111Z 226DEG 25KT 3707 8012
Special weather statement, Jun 30, 5:28 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT TUE JUN 30 2015
NCZ004-302200-
STOKES-
528 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN STOKES COUNTY...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS OVER KING...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KING...
PINNACLE...
HANGING ROCK STATE PARK...
CAPELLA...
AND MEADOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3629 8045 3632 8045 3646 8033 3634 8016
3626 8036 3626 8041
TIME...MOT...LOC 2128Z 232DEG 17KT 3630 8038
DSSpecial weather statement, Jun 30, 5:37 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT TUE JUN 30 2015
NCZ020-302200-
YADKIN-
537 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN YADKIN COUNTY...
AT 537 PM EDT...A STRONG THUNDERSTORM WAS OVER BUCK SHOALS...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BROOKS CROSSROADS...
AND BUCK SHOALS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3606 8088 3610 8088 3622 8077 3616 8057
3605 8078
TIME...MOT...LOC 2137Z 229DEG 24KT 3607 8086
DSLocal storm report, Jun 30, 5:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 NNE REDOAK 36.83N 78.59W
06/30/2015 E0.50 INCH CHARLOTTE VA PUBLIC
UP TO DIME SIZED HAIL FELL AT THE WYLLIESBURG DINER ALONG
ROUTE 15 THREE MILES NORTH NORTHEAST OF RED OAK
&&
PWSpecial weather statement, Jun 30, 6:11 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT TUE JUN 30 2015
NCZ020-302245-
YADKIN-
611 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...
AT 610 PM EDT...A STRONG THUNDERSTORM WAS OVER BROOKS CROSSROADS...
MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
SHACKTOWN...
BROOKS CROSSROADS...
LONE HICKORY...
AND BUCK SHOALS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3605 8074 3606 8084 3610 8088 3624 8067
3615 8049
TIME...MOT...LOC 2210Z 233DEG 24KT 3608 8078
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:44 PM EDT | Special Weather Statement | RNK | Alleghany | 31 min |
| Jun 30, 3:45 PM EDT | Special Weather Statement | RNK | Alleghany | 30 min |
| Jun 30, 4:31 PM EDT | Special Weather Statement | RNK | Person | 29 min |
| Jun 30, 4:33 PM EDT | Special Weather Statement | RNK | Caswell | 12 min |
| Jun 30, 5:28 PM EDT | Special Weather Statement | RNK | Stokes | 32 min |
| Jun 30, 5:37 PM EDT | Special Weather Statement | RNK | Yadkin | 23 min |
| Jun 30, 6:11 PM EDT | Special Weather Statement | RNK | Yadkin | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.